MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, ZERO DEGREE

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, ZERO DEGREE
Model Number 430077-05
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.Failure analysis found the primary finding of endoscope mechanical shaft damage to be related to the customer reported complaint.The reported issue with the endoscope of mechanical shaft damage was confirmed.The endoscope shaft mechanical damage was 75mm from the distal tip.The shaft damage encompassed the entire circumference of the shaft, limiting the endoscopes imprecise range of motion.A visual inspection for shaft damage such as bends, dents, or deep scratches was performed and failed.The endoscope mechanical shaft damage was inspected with the naked eye and likely caused a dislodged disc.The endoscope was placed on the in-house edt tester and passed.The qap (quality assurance procedure) was performed and failed the functional test for imprecise motion, although there were no other issues observe focus test, endoscope recognition, stereo calibration, firefly and color recognition testing passed.The range of motion for joggle and wrist was tested pointing at the in-house target and moving to all 4 corners of the joggle pitch and yaw range of motion and failed.The endoscope failed to move into the cobra position when operating the sc., the video was free of the reported fogging complaint however the joggle and wrist did not have full range of motion likely due to the endoscope mechanical shaft damage and dislodged disc.A review of logs showed error code 48221 communication error and 282 system tool invalid error.The leak test was performed and passed.The endoscope passed visual inspection of the manifold membrane.The endoscope was found to have a dislodged disc 75mm from the distal tip.The dislodged disc limited the endoscopes imprecise range of motion.A visual inspection for instrument cable inspection for dislodged discs was performed and failed.The endoscope's dislodged disc was inspected with the naked eye and failed likely due to the endoscope mechanical shaft damage.The probable root cause is attributed to damage during use or improper handling, which may include accidental drops of the endoscope or inadvertent collisions with hard surfaces.This issue can be resolved by using an alternate endoscope to complete the procedure.
 
Event or Problem Description
It was reported that the endoscope was broken at the articulating joint.Intuitive followed up with the initial reporter and obtained the following additional information: the customer has no additional information.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, ZERO DEGREE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24285482
Report Number2955842-2026-03673
Device Sequence Number13252479
Product Code NAY
UDI-Device Identifier00886874122228
UDI-Public(01)00886874122228
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430077-05
Device Catalogue Number430077
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown